Q. Is it safe to use artificial tears for dry eyes?

Answered by
Dr. Souhad
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Sep 20, 2019

Hello doctor,

I am 66 years old. I have psoriasis, and it can break out around my face and eyes. I also have dry eye issues and use Thera tears. At the time, I have a lot of eye pain. I should even say I use a CPAP at night at that is when it gets the worst. To the point, I can wake up and hear my eyes moving in my head. What can be done, and is there any danger to my sight?

Dr. Souhad

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

I fear that you have severe dry eye and using artificial tears will not be enough. First of all, you should start using the artificial tears every hour during the day and last time about an hour or 30 minutes before sleep. You could also try using a thicker type of lubrication such as eye gel when you have significant visual activities. Last but not least, you might want to get a prescription for Restasis (Cyclosporine), the only existing treatment of the dry eye. Dry eye is a chronic condition that is very hard to manage and requires high compliance from your side.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why are there light flashes with burning sensations in the eye?

Query: Hello doctor, I work on the computer for over 10 hours daily. I have dry eyes and minus power of 1.75 in both eyes. However, of late I see light flashes in left eye followed by heat like sensation coming out from the eye. Please advise.  Read Full »

I had corneal ulcer after my PRK surgery. I am on antibiotics and steroids. Kindly advice.

Query: Hello doctor,I have done PRK eye surgery about a month ago in both eyes. A few days later, my left eye had some weird blurred vision which turned out to be corneal ulcer that is in the center and relatively big. I got treated immediately with heavy antibiotics Ceftin or Vigamox. After two to three w...  Read Full »

I have dry eyes, eye strain and stinging due to constant computer use. What should I do?

Query: Hello doctor, I am having dry eye problems since the last three years due to heavy computer usage. The eyes feel dry, and sometimes there is burning. Reading strains my eyes. I take Omega 369 tablets when this problem occurs, and then I would be alright for 15 to 30 days. But, it would resurface af...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.